Thunderstorm Wind, Pierce
- When
- June 29, 9:48 PM CST
- Where
- Pierce County, River Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -92.633
A few trees were downed.
13 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 29, 1:45 PM CST, 8 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERN NEAR TERM...SEVERE CONVECTION POTENTIAL AND TEMPERATURES. ABR RADAR SHOWING SOME SCATTERED CELLS OVER EASTERN SOUTH DAKOTA...ALONG COLD FRONT. EXPECT THIS TO BE THE MAIN ACTION...RIDE INTO WESTERN MN THIS EVENING...WITH CONVECTIVE LINE/LINEAR MODE/DEVELOPING...AND MOVE ACROSS SOUTHERN MN DURING THE EVENING. WARM FRONTAL BOUNDARY WILL BE ANOTHER AREA TO WATCH-INTO WEST CENTRAL MN FOR TORNADO THREAT. HEAVY RAIN AXIS WILL REMAIN ALONG/NORTH OF THE WARM FRONT WILL 1-2 INCH RAINS POSSIBLE IN SHORT PERIOD OF TIME. THE LINEAR MCS WILL ALSO PRODUCE 1 INCH RAINS IN SHORT PERIOD OF TIME..WITH DAMAGING WINDS A DECENT THREAT. THIS SYSTEM WILL EXIT INTO WESTERN WISCONSIN AFTER 03Z. RAIN SHOULD COME TO AN END WITH CAA LOW CLOUDS MOVING INTO NORTHWEST CWA LATER TONIGHT. COOLER AND MOSTLY CLOUDY OVER THE CWA FOR THURSDAY...WITH CYCLONIC FLOW OVER THE AREA. MAY BE A STRAY SHOWER OR TWO SO WILL CONTINUE WITH LOW POPS SHOWERS HERE. HIGH PRESSURE RIDGE BUILDS EAST THURSDAY NIGHT AND FRIDAY WITH MORE SUNSHINE AND DRY WEATHER EXPECTED. WILL FOLLOW MOVE GUIDANCE TEMPERATURES MOST PERIODS. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY STILL PRETTY GOOD AGREEMENT AMONGST THE MODELS WITH RESPECT TO SATURDAY NIGHT AND SUNDAY. ZONAL FLOW TURNING WSW WITH MAIN TROUGH AND EMBEDDED WAVES AT TIMES. UKMET IS A LITTLE QUICK EXITING THE SYSTEM...BUT ECMWF AND GFS INDICATE TROUGH AXIS GOING THROUGH LATE SUNDAY NIGHT OR EARLY MONDAY. WILL MAINTAIN CHC POPS THROUGH SUNDAY NIGHT. STILL LOOKS LIKE AIRMASS WILL DRY OUT MONDAY AND TUESDAY. ZONAL FLOW RETURNS LATER ON TUESDAY. GFS SUGGESTS JET WOULD NOT BE AS STRONG AS WHAT WEVE BEEN SEEING SO FAR THIS WEEK...BUT ECMWF BRINGS ANOTHER DEEP TROUGH AT US TUESDAY NIGHT AND WEDNESDAY. GIVEN OUR PATTERN THE LAST THREE WEEKS...WOULD NOT BE SURPRISED TO SEE THE ECMWF SOLUTION. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && DWE/TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT WED JUN 29 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-300400- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 335 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. TORNADOES WILL BE POSSIBLE...ESPECIALLY IN MINNESOTA. STORMS IN EASTERN SOUTH DAKOTA WILL MOVE INTO MINNESOTA...WHILE OTHERS DEVELOP IN MINNESOTA DURING THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING A TORNADO. LARGE HAIL AND POCKETS OF DAMAGING WIND ARE ALSO POSSIBLE...ALONG WITH HEAVY RAIN. A FEW OF THESE STORMS MAY ALSO DEVELOP OR MOVE INTO WESTERNMOST SECTIONS OF WISCONSIN. LATER THIS EVENING...THE STORMS WILL TRANSITION TO DAMAGING WIND STORMS. IT IS POSSIBLE THAT THERE WILL BE A NORTH TO SOUTH LINE OF STORMS...TRACKING EASTWARD...PRODUCING WIDESPREAD DAMAGING WIND...AND POSSIBLY SOME HAIL. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. WATCHES AND WARNINGS WILL BE LIKELY THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION SHOULD BE EXPECTED THIS AFTERNOON AND TONIGHT. TDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG TRUMAN 43.83N 94.44W
06/29/2005 MARTIN MN LAW ENFORCEMENT
8 INCH DIAMETER TREE BRANCHES DOWN
0845 PM HAIL 3 W SHERBURN 43.65N 94.79W
06/29/2005 1.75 INCH MARTIN MN PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM FUNNEL CLOUD S NEW ULM 44.31N 94.46W
06/29/2005 BROWN MN STORM CHASER
0835 PM FUNNEL CLOUD 10 W MANKATO 44.17N 94.19W
06/29/2005 BLUE EARTH MN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TORNADO 1 W HEIDELBERG 44.49N 93.64W
06/29/2005 LE SUEUR MN LAW ENFORCEMENT
TORNADO ON THE GROUND 1 MILE WEST OF HEIDELBERG. MOVING
NORTHEAST.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 939 PM CDT WED JUN 29 2005 MNZ057-065-073>074-082-091-300345- BROWN-KANDIYOHI-MARTIN-REDWOOD-RENVILLE-WATONWAN- 939 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 554 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 6 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... RENVILLE... IN SOUTH CENTRAL MINNESOTA BROWN... MARTIN... WATONWAN... IN SOUTHWEST MINNESOTA REDWOOD... THIS INCLUDES THE CITIES OF...FAIRMONT...NEW ULM...OLIVIA... REDWOOD FALLS...ST. JAMES AND WILLMAR. MNZ044>045-052>053-060>063-070-077>078-085-093-WIZ014>016- 023>028-300800- ANOKA-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC- MILLE LACS-RAMSEY-RICE-STEELE-WASHINGTON-BARRON-CHIPPEWA-DUNN- EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 939 PM CDT WED JUN 29 2005 ...TORNADO WATCH NUMBER 557 REMAINS VALID UNTIL 3 AM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL MINNESOTA ANOKA... CHISAGO... DAKOTA... HENNEPIN... ISANTI... KANABEC... MILLE LACS... RAMSEY... WASHINGTON... IN SOUTH CENTRAL MINNESOTA FREEBORN... RICE... STEELE... IN SOUTHEAST MINNESOTA GOODHUE... IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN NORTHWEST WISCONSIN BARRON... POLK... RUSK... IN WEST CENTRAL WISCONSIN CHIPPEWA... DUNN... EAU CLAIRE... PEPIN... PIERCE... ST. CROIX... THIS INCLUDES THE CITIES OF...ALBERT LEA...BLAINE...CAMBRIDGE... CENTER CITY...CHIPPEWA FALLS...DURAND...EAU CLAIRE...FARIBAULT... HASTINGS...HUDSON...LADYSMITH...MENOMONIE...MINNEAPOLIS...MORA... OSCEOLA...OWATONNA...PRINCETON...RED WING...RICE LAKE... RIVER FALLS...ST. PAUL AND STILLWATER. MNZ043-049>051-058>059-066>069-075>076-083>084-092-300400- BENTON-BLUE EARTH-CARVER-FARIBAULT-LE SUEUR-MCLEOD-MEEKER- MORRISON-NICOLLET-SCOTT-SHERBURNE-SIBLEY-STEARNS-WASECA-WRIGHT- 939 PM CDT WED JUN 29 2005 ...TORNADO WATCH NUMBER 554 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MINNESOTA BENTON... MCLEOD... MEEKER... MORRISON... SHERBURNE... SIBLEY... STEARNS... WRIGHT... IN EAST CENTRAL MINNESOTA CARVER... SCOTT... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... FARIBAULT... LE SUEUR... NICOLLET... WASECA... THIS INCLUDES THE CITIES OF...BLUE EARTH...CHASKA...ELK RIVER... GAYLORD...HUTCHINSON...LE SUEUR...LITCHFIELD...LITTLE FALLS... MANKATO...MONTICELLO...SAUK RAPIDS...SHAKOPEE...ST. CLOUD... ST. PETER AND WASECA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL BURNSVILLE 44.76N 93.28W
06/29/2005 0.88 INCH DAKOTA MN LAW ENFORCEMENT
1017 PM TSTM WND DMG NEW RICHLAND 43.89N 93.49W
06/29/2005 WASECA MN PUBLIC
OUTBUILDING DAMAGED AT FARM
0849 PM HAIL 4 NE STEWART 44.77N 94.43W
06/29/2005 0.75 INCH MCLEOD MN LAW ENFORCEMENT
0849 PM TSTM WND DMG 4 NE STEWART 44.77N 94.43W
06/29/2005 MCLEOD MN LAW ENFORCEMENT
FEW 8 INCH DIAMETER TREES DOWN
0942 PM HAIL 5 SW COLOGNE 44.72N 93.86W
06/29/2005 0.88 INCH CARVER MN LAW ENFORCEMENT
0953 PM HAIL CHASKA 44.82N 93.61W
06/29/2005 0.75 INCH CARVER MN AMATEUR RADIO
1020 PM HAIL 4 E WASECA 44.08N 93.42W
06/29/2005 0.75 INCH WASECA MN PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG CHASKA 44.82N 93.61W
06/29/2005 CARVER MN PUBLIC
4 INCH DIAMETER TREE BRANCHES DOWN
&&The Minneapolis radar (KMPX), 73 km away, was scanning. The volume nearest the first event began at 03:47 UTC.
13 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were downed.
A few trees were downed.
A few trees were downed.
Numerous trees were downed.
A few trees were downed.
Penny sized hail fell and 2 inch diameter tree branches were downed.
Numerous trees were downed on the south side of town. A wind gust of 67 MPH was measured at the Menomonie airport.
Numerous trees were downed and a barn roof was blown off.
A tree was downed onto a road in Albany Township, Section 15.
Numerous trees were downed.
Large tree limbs and power lines were downed. Siding was blown off a building.
A tree was downed.
Trees and large limbs were downed.
Numerous trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462422, 5462423, 5462424, 5462489, 5462486, 5462487, 5462490, 5462491, 5462488, 5462492, 5462494, 5462495, 5462496, 5462493.